Wanting a Touch Up After Tummy Tuck in 2005, Will Rheumatoid Arthritis Interfere With This?

I Am 37 I Had A Tummy Tuck By A Boston Doctor In 2005. Aside From Losing My Belly Button And A Flaw At Each End Of My Hips, I Was Happy With The Results. looking into A Mini Tummy Tuck, Lipo, A Clean up to maintain, maybe fixing belly button. since 2005 i was diagnosed with RA, can i still proceed with a surgery? Thank You For Your Time And Patience. Sincerely aksully74

Doctor Answers (2)

TT and rheumatoid arthritis

+1

akskully:

To give an appropriate to your question I would need to know the medications your taking and the extent of the procedure he were considering.  Some medications, for example prednisone and Remicade, and interfere with the normal processes of wound healing. Aspirin will interfere with blood clotting.

All decisions regarding surgery require a balance of the potential risks and benefits. Most plastic surgeons will not have a great deal of experience her judgment with the use of these medicines so you or rheumatologist or primary physician should be included in the decision process.

The procedures you mention are not particularly stressful in the physiological sense. It may well be that he can proceed with the operation you are considering with only a modest increased risk.

Good luck and best wishes.


Seattle Plastic Surgeon
4.5 out of 5 stars 32 reviews

You will have more risk

+1

Hello,

 

The medications most patients are on for RA will interfere with wound healing. You should be carefully evaluated for additional surgery and will probably have more risk in having it.

 

Best Regards,

 

John Di Saia MD

John P. Di Saia, MD
Orange Plastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.